Alert archive / North Dakota / Winter Storm Warnings in 2005

Winter Storm Warning 2, NWS Bismarck, ND

November 14, 2005Bottineau County, Pierce County, Rolette County, North Dakota

NWS Bismarck, ND issued this winter storm warning at Nov 14, 2005, 3:50 PM CST for Bottineau County, Pierce County, Rolette County, North Dakota. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2005, 3:50 PM CST (21:50 UTC)
Expired
Nov 15, 2005, 3:54 AM CST
In force
12 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Pierce County, ND, Rolette County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2005-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2005-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 357 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
357 m²/s²
0-3 km storm-relative helicity
450 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KBIS 142150
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
350 PM CST MON NOV 14 2005

...A WINTER STORM WARNING TONIGHT AND TUESDAY FOR BOTTINEAU...
ROLETTE...PIERCE COUNTIES...
...A WINTER WEATHER ADVISORY TONIGHT AND TUESDAY FOR THE REST OF
CENTRAL AND WESTERN NORTH DAKOTA...

.A LOW PRESSURE SYSTEM IN THE CENTRAL DAKOTAS WILL MOVE SLOWLY EAST
ACROSS THE EASTERN DAKOTAS TONIGHT. A CANADIAN HIGH PRESSURE
SYSTEM WILL MOVE OVER THE WESTERN DAKOTAS TUESDAY. HEAVY SNOW WILL
CONTINUE NORTHEAST OF MINOT IN NORTH CENTRAL NORTH DAKOTA THIS
EVENING...WITH LIGHT SNOW EXPECTED LATER TONIGHT AND TUESDAY.
ROLLA REPORTED 4 INCHES OF SNOW ON THE GROUND AT 3 PM CST. THE
NORTHEAST CAN EXPECT 5 TO 9 INCHES TOTAL SNOWFALL BY TUESDAY
AFTERNOON. SNOWFALL ACROSS THE REST OF CENTRAL AND SOUTHWEST NORTH
DAKOTA WILL RANGE FROM 1 INCH TO 2 INCHES. STRONG NORTHWEST WINDS
OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL SPREAD ACROSS WESTERN
AND CENTRAL NORTH DAKOTA TONIGHT...THEN DIMINISH SLOWLY FROM THE
WEST ON TUESDAY. THE COMBINATION OF SNOW AND STRONG WINDS WILL
CAUSE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES LATE TONIGHT
AND TUESDAY.

TRAVELERS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS. 

NDZ004-005-013-150600-
/O.UPG.KBIS.WW.Y.0002.000000T0000Z-051116T0000Z/
/O.NEW.KBIS.WS.W.0002.051114T2150Z-051116T0000Z/
BOTTINEAU-ROLETTE-PIERCE-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...RUGBY
350 PM CST MON NOV 14 2005

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST TUESDAY. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

SNOW WILL BE HEAVY AT TIMES THIS EVENING...WITH LIGHT SNOW OFF AND
ON THROUGH TUESDAY AFTERNOON. STRONG NORTHWEST WINDS WILL DEVELOP
AFTER MIDNIGHT AND CONTINUE THROUGH TUESDAY CAUSING CONSIDERABLE
BLOWING SNOW LATE TONIGHT AND TUESDAY. 


$$

NDZ001-002-009-010-017-018-031>033-040-041-043-044-150600-
/O.CON.KBIS.WW.Y.0002.000000T0000Z-051115T1800Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
350 PM CST MON NOV 14 2005 /250 PM MST MON NOV 14 2005/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST
/11 AM MST/ TUESDAY...

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED THROUGH TUESDAY MORNING. 1 TO 2 INCHES OF NEW SNOW CAN BE
EXPECTED WITH AREAS OF BLOWING SNOW AFTER MIDNIGHT.

$$

NDZ003-011-012-019>023-025-034>037-042-045>048-050-051-150600-
/O.CON.KBIS.WW.Y.0002.000000T0000Z-051116T0000Z/
RENVILLE-WARD-MCHENRY-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...MINOT...TOWNER...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
350 PM CST MON NOV 14 2005 /250 PM MST MON NOV 14 2005/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ TUESDAY...

THE WIND WILL TURN NORTHWEST AND INCREASE TO 20 TO 35 MPH BY
MIDNIGHT...GUSTING TO 45 MPH AT TIMES TUESDAY MORNING. 1 TO 2
INCHES OF NEW SNOW CAN BE EXPECTED WITH AREAS OF BLOWING SNOW
AFTER MIDNIGHT.  

$$
4 follow-up statements
000 
WWUS43 KBIS 150246
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
845 PM CST MON NOV 14 2005

...A WINTER STORM WARNING TONIGHT AND TUESDAY FOR BOTTINEAU...
ROLETTE...PIERCE COUNTIES...
...A WINTER WEATHER ADVISORY TONIGHT AND TUESDAY FOR THE REST OF
CENTRAL AND WESTERN NORTH DAKOTA...

.A LOW PRESSURE SYSTEM WILL MOVE SLOWLY EAST AND INTENSIFY ACROSS
THE EASTERN DAKOTAS TONIGHT AS STRONG HIGH PRESSURE MOVES INTO
THE WESTERN DAKOTAS ON TUESDAY. THIS WILL PRODUCE VERY STRONG
WINDS OVER WESTERN AND CENTRAL NORTH DAKOTA TONIGHT AND TUESDAY.

SNOW WILL END IN THE BOTTINEAU...RUGBY AND ROLETTE AREAS THIS
EVENING. SNOW TOTALS THROUGH LATE AFTERNOON WERE AROUND 4 INCHES
IN ROLLA...WHILE AN ADDITIONAL 1 TO 2 INCHES HAS LIKELY FALLEN
THROUGH EARLY THIS EVENING. STRONG WINDS WILL DEVELOP LATE
TONIGHT...ALONG WITH PERIODS OF LIGHT SNOW. ALTHOUGH LITTLE
ADDITIONAL ACCUMULATION IS EXPECTED TONIGHT...THE COMBINATION OF
THE STRONG WINDS...LIGHT SNOW AND BLOWING SNOW WILL MAKE TRAVEL
HAZARDOUS. ON TUESDAY...VERY STRONG WINDS WILL CONTINUE ALONG
WITH PERIODS OF SNOW. AN ADDITIONAL 1 TO 3 INCHES OF SNOW IS
POSSIBLE ON TUESDAY...ESPECIALLY ALONG THE CANADIAN BORDER. TRAVEL
WILL REMAIN HAZARDOUS THROUGH THE DAY ON TUESDAY.

ACROSS THE REMAINDER OF WESTERN AND CENTRAL NORTH DAKOTA...NORTHWEST
WINDS WILL INCREASE OVERNIGHT...WITH PERIODS OF LIGHT SNOW
DEVELOPING. EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH SOME GUSTS
TO OVER 45 MPH SPREADING WEST TO EAST. THE STRONG WINDS WILL
CONTINUE THROUGH THE MORNING IN WESTERN NORTH DAKOTA AND THROUGH
MOST OF THE DAY OVER CENTRAL NORTH DAKOTA. SNOWFALL AMOUNTS WILL
RANGE FROM 1 TO 2 INCHES. THE COMBINATION OF SNOW AND STRONG WINDS
WILL CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES LATE
TONIGHT AND TUESDAY. TRAVELERS SHOULD BE PREPARED FOR WINTER
DRIVING CONDITIONS.

NDZ004-005-013-151100-
/O.CON.KBIS.WS.W.0002.000000T0000Z-051116T0000Z/
BOTTINEAU-ROLETTE-PIERCE-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...RUGBY
845 PM CST MON NOV 14 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY. 

ACCUMULATING SNOW WILL END THIS EVENING...WITH LIGHT SNOW OFF AND
ON THROUGH EARLY TUESDAY MORNING. STRONG NORTHWEST WINDS WILL
DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH TUESDAY CAUSING
CONSIDERABLE BLOWING SNOW LATE TONIGHT AND TUESDAY. AN ADDITIONAL
1 TO 3 INCHES OF SNOW IS POSSIBLE DURING THE DAY ON TUESDAY. 

THE STRONG WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH...COMBINED
WITH SNOW AND BLOWING SNOW WILL MAKE TRAVEL HAZARDOUS TONIGHT AND
TUESDAY. MOTORISTS SHOULD CARRY A WINTER SURVIVAL KIT.

$$

NDZ001-002-009-010-017-018-031>033-040-041-043-044-151100-
/O.CON.KBIS.WW.Y.0002.000000T0000Z-051115T1800Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
845 PM CST MON NOV 14 2005 /745 PM MST MON NOV 14 2005/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST
/11 AM MST/ TUESDAY...

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO OVER 45
MPH WILL CONTINUE TONIGHT THROUGH MIDDAY TUESDAY. PERIODS OF LIGHT
SNOW CAN ALSO BE EXPECTED WITH ACCUMULATIONS OF 1 TO 2 INCHES
POSSIBLE FROM LAKE SAKAKAWEA...NORTH TO THE CANADIAN BORDER. AN
INCH OR LESS IS LIKELY OVER MOST OF SOUTHWEST NORTH DAKOTA.

THE COMBINATION OF THE STRONG WINDS AND PERIODS OF SNOW WILL
REDUCE VISIBILITIES AND MAKE FOR HAZARDOUS TRAVEL AT TIMES.
MOTORISTS ARE URGED TO USE CAUTION IF DRIVING TONIGHT AND TUESDAY.

$$

NDZ003-011-012-019>023-025-034>037-042-045>048-050-051-151100-
/O.CON.KBIS.WW.Y.0002.000000T0000Z-051116T0000Z/
RENVILLE-WARD-MCHENRY-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...MINOT...TOWNER...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
845 PM CST MON NOV 14 2005 /745 PM MST MON NOV 14 2005/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ TUESDAY...


STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO OVER 45
MPH WILL DEVELOP TONIGHT AND CONTINUE THROUGH TUESDAY. PERIODS OF
LIGHT SNOW CAN ALSO BE EXPECTED WITH ACCUMULATIONS OF 1 TO 2
INCHES POSSIBLE IN THE MINOT...MOHALL...TOWNER AND GARRISON AREAS
OF NORTH CENTRAL NORTH DAKOTA. SOUTH CENTRAL NORTH DAKOTA WILL
LIKELY SEE AN INCH OR LESS OF SNOW ACCUMULATION THROUGH TUESDAY.

THE COMBINATION OF THE STRONG WINDS AND PERIODS OF SNOW WILL
REDUCE VISIBILITIES AND MAKE FOR HAZARDOUS TRAVEL AT TIMES.
MOTORISTS ARE URGED TO USE CAUTION IF DRIVING TONIGHT AND TUESDAY.

$$
000 
WWUS43 KBIS 150954
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
354 AM CST TUE NOV 15 2005

...A WINTER WEATHER ADVISORY TODAY FOR THE FAR NORTH AND FAR EAST
CENTRAL NORTH DAKOTA...

.A LOW PRESSURE SYSTEM OVER EAST CENTRAL NORTH DAKOTA EARLY THIS
MORNING WILL MOVE SLOWLY NORTHEAST AS A STRONG HIGH PRESSURE
MOVES INTO THE WESTERN DAKOTA TODAY. THIS WILL PRODUCE STRONG WINDS
OVER WESTERN AND CENTRAL NORTH DAKOTA TODAY.

LIGHT SNOW OR FLURRIES WILL CONTINUE FOR THE MOST OF THE DAY TODAY.
ADDITIONAL INCH OR TWO OF SNOWFALL CAN BE EXPECTED OVER THE FAR NORTH
AND FAR EAST CENTRAL TODAY WITH LESS THAN AN INCH ELSEWHERE. THE LIGHT
SNOW COMBINED WITH THE STRONG WINDS WILL OCCASIONALLY CAUSE REDUCED
VISIBILITIES TO SOME AREAS DUE TO BLOWING SNOW.

NDZ004-005-013-151800-
/O.CAN.KBIS.WS.W.0002.000000T0000Z-051116T0000Z/
/O.EXB.KBIS.WW.Y.0002.051115T1200Z-051116T0000Z/
BOTTINEAU-ROLETTE-PIERCE-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...RUGBY
354 AM CST TUE NOV 15 2005

...WINTER STORM WARNING IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELED. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH SOME GUST OVER 45 MPH
WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE LATE AFTERNOON HOURS.

THE COMBINATION OF THE STRONG WINDS AND PERIODS OF SNOW WILL
REDUCE VISIBILITIES AND MAKE FOR HAZARDOUS TRAVEL AT TIMES.
MOTORISTS ARE URGED TO USE CAUTION IF DRIVING TONIGHT AND
TUESDAY.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

NDZ011-019>021-034>036-042-045>047-050-151100-
/O.CAN.KBIS.WW.Y.0002.000000T0000Z-051116T0000Z/
WARD-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-
EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...MINOT...BEULAH...HAZEN...CENTER...
GARRISON...MANDAN...BISMARCK...STEELE...ELGIN...FORT YATES...
LINTON...NAPOLEON...ASHLEY
354 AM CST TUE NOV 15 2005 /254 AM MST TUE NOV 15 2005/

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

$$

NDZ001-002-009-010-017-018-031>033-040-041-043-044-151100-
/O.CAN.KBIS.WW.Y.0002.000000T0000Z-051115T1800Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
354 AM CST TUE NOV 15 2005 /254 AM MST TUE NOV 15 2005/

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

$$

NDZ003-012-022-023-025-037-048-051-151800-
/O.EXT.KBIS.WW.Y.0002.051115T1200Z-051116T0000Z/
RENVILLE-MCHENRY-SHERIDAN-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...MOHALL...TOWNER...MCCLUSKY...HARVEY...
CARRINGTON...JAMESTOWN...EDGELEY...OAKES
354 AM CST TUE NOV 15 2005

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO OVER
45 MPH WILL DEVELOP TODAY AND CONTINUE THROUGH THE AFTERNOON
HOURS. PERIODS OF LIGHT SNOW CAN ALSO BE EXPECTED WITH
ACCUMULATIONS OF AN INCH POSSIBLE. 

THE COMBINATION OF THE STRONG WINDS AND PERIODS OF SNOW WILL
REDUCE VISIBILITIES AND MAKE FOR HAZARDOUS TRAVEL AT TIMES.
MOTORISTS ARE URGED TO USE CAUTION IF DRIVING TODAY.

$$
TURNER
000 
WWUS43 KBIS 261742
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1142 AM CST SAT NOV 26 2005

...SIGNIFICANT SNOWFALL POSSIBLE LATE TONIGHT THROUGH EARLY
MONDAY MORNING...

.A DEVELOPING STORM SYSTEM OVER THE CENTRAL PLAINS WITH LOW
PRESSURE EXTENDING NORTH THROUGH THE NORTHERN PLAINS WILL BRING
SNOW...GUSTY NORTHWEST WINDS AND COLDER AIR TO THE REGION.
SIGNIFICANT SNOWFALL IS POSSIBLE OVER FAR WESTCENTRAL AND FAR
SOUTHWEST NORTH DAKOTA BY EARLY MONDAY MORNING. GUSTY NORTHWEST
WINDS COMBINED WITH THE SNOW WILL RESULT IN AREAS OF BLOWING AND
DRIFTING SNOW AND REDUCE VISIBILITIES.

NDZ031-032-040-043-270145-
/O.CON.KBIS.WS.A.0002.051127T0600Z-051128T1200Z/
GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...BOWMAN
1042 AM MST SAT NOV 26 2005

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE SUNDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE SUNDAY NIGHT. 

SNOW IS EXPECTED TO DEVELOP LATER TONIGHT AND CONTINUE THROUGH
SUNDAY NIGHT. 3 TO 5 INCHES OF SNOW IS POSSIBLE BY EARLY MONDAY
MORNING. GUSTY NORTHWEST WINDS COMBINED WITH THE NEW SNOWFALL
WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED
VISIBILITIES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS43 KBIS 262150
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
350 PM CST SAT NOV 26 2005

.A WINTER STORM WILL BRING SNOW AND BLOWING SNOW TO PARTS OF WEST
AND CENTRAL NORTH DAKOTA. THE STORM WILL DEVELOP IN THE CENTRAL
PLAINS TONIGHT AND SPREAD SNOW INTO SOUTHWEST NORTH DAKOTA. WINDS 
WILL ACCOMPANY THE SNOW SUNDAY AND SUNDAY NIGHT TO CAUSE
CONSIDERABLE BLOWING SNOW IN THE SOUTHWEST. UP TO 5 INCHES OF SNOW
IS POSSIBLE IN THE SOUTHWEST. SNOW AND WINDS ARE ALSO EXPECTED IN
THE EASTERN PART OF SOUTH CENTRAL NORTH DAKOTA SUNDAY NIGHT AND
MONDAY WITH 6 OR MORE INCHES POSSIBLE BY MONDAY EVENING. WEEKEND
TRAVELS SHOULD REMAIN ALERT FOR THE LATEST WEATHER FORECAST.

NDZ031-032-040-043-270600-
/O.UPG.KBIS.WS.A.0002.051127T0600Z-051128T1200Z/
/O.NEW.KBIS.SB.Y.0001.051127T0600Z-051128T1200Z/
GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...BOWMAN
250 PM MST SAT NOV 26 2005

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 11 PM THIS
EVENING TO 5 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 5 AM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT. 

SNOW IS EXPECTED TO DEVELOP LATER TONIGHT AND CONTINUE THROUGH
SUNDAY NIGHT. 3 TO 5 INCHES OF SNOW IS POSSIBLE BY EARLY MONDAY
MORNING. GUSTY NORTHWEST WINDS COMBINED WITH THE NEW SNOWFALL WILL
RESULT IN AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED
VISIBILITIES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

NDZ047-048-050-051-270600-
/O.NEW.KBIS.WS.A.0003.051128T0000Z-051129T0000Z/
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...NAPOLEON...EDGELEY...ASHLEY...OAKES
350 PM CST SAT NOV 26 2005

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON. 

A WINTER STORM WILL SPREAD SNOW INTO SOUTH CENTRAL NORTH DAKOTA
SUNDAY NIGHT AND MONDAY. SIX OR MORE INCHES OF SNOW ARE POSSIBLE IN
THE NAPOLEON...EDGELEY...ASHLEY AND OAKES AREAS BY MONDAY EVENING.
BLOWING SNOW WILL ALSO CAUSE HAZARDOUS TRAVEL.



$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this winter storm warning went out at Nov 14, 3:00 PM CST, 50 minutes earlier.

Area forecast discussion, Nov 14, 3:00 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CST MON NOV 14 2005

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
THE MODELS CONTINUE TO BE IN GOOD AGREEMENT IN THE SHORT TERM MOVING
A SURFACE LOW AND UPPER LEVEL LOW ACROSS THE FORECAST AREA TONIGHT
AND TUESDAY MORNING.  THE MAIN AREA OF PRECIP SHOULD BE IN NORTHEAST
NORTH DAKOTA WHERE THE BEST UPPER LEVEL DIFFLUENCE AND MID LEVEL
LIFTING WILL BE.  LOCAL RADARS INDICATE A BROAD AREA OF PRECIP IN
THE EASTERN HALF OF THE STATE. IN THE NORTHEAST CORNER...HAVE A
REPORT OF 4 INCHES ON THE GROUND WITH HEAVY SNOW CONTINUING.
ANOTHER 2 TO 4 INCHES IS LIKELY BEFORE THE PRECIP LIFTS INTO CANADA
SO WILL GO WITH A WINTER STORM WARNING THERE. WITH WARM ADVECTION
AHEAD OF THE LOW...TEMPS HAVE WARMED INTO THE MID TO UPPER 30S
ACROSS MOST OF THE FORECAST AREA...AND PRECIP FROM DICKINSON TO
JAMESTOWN HAS BEEN RAIN OR RAIN MIXED WITH SNOW. THIS WILL CHANGE
TONIGHT AS THE LOW MOVES EAST.  MOISTURE WRAPPING AROUND THE LOW
WILL BRING SNOW TO THE BACK SIDE OF THE LOW...BUT AMOUNTS SHOULD BE
LOW...POSSIBLY AS MUCH AS 2 INCHES.  STILL APPEARS THAT THE MOST
SNOW WILL FALL IN THE ROLLA TO MINOT AREA IN THE NORTH CENTRAL PART
OF THE FORECAST AREA.  STILL...WILL KEEP THE WEATHER ADVISORY
TONIGHT AND TUESDAY...AS WINDS SHOULD PICK UP TONIGHT...AND COMBINED
WITH SNOW COULD CAUSE BLOWING SNOW. IN ADDITION...ROADS WILL BECOME
ICY AS TEMPS DROP...AND COMBINED WITH THE STRONG WINDS...COULD MAKE
HAZARDOUS DRIVING CONDITIONS.  RIDGING ON THE WEST COAST WITH
TROUGHING TO THE EAST WILL PUT US IN NORTHWEST ALOFT IN TUESDAY
NIGHT THROUGH THURSDAY NIGHT...WITH A SHORT WAVE MOVING THROUGH THE
FLOW WEDNESDAY NIGHT AND THURSDAY.  THIS FAST MOVING SYSTEM COULD
BRING A LITTLE SNOW TO THE REGION.  PREVIOUS FORECAST HAD PRECIP IN
WED NIGHT...BUT WILL EXTEND INTO THURSDAY.  TEMPS TUESDAY WILL BE A
PROBLEM DUE TO THE STRONG NORTHWEST WINDS EXPECTED AND COLD
ADVECTION.  WILL WARM TEMPS A LITTLE IN THE AFTERNOON.

.LONG TERM...FRIDAY THROUGH MONDAY NIGHT...
FRIDAY BEGINS WITH A LOW PRESSURE SYSTEM EXITING THE REGION OVER THE
GREAT LAKES...AND READY FOR THE NEXT LOW PRESSURE SYSTEM MOVING IN
FROM WESTERN CANADA ON THE NORTHWEST FLOW ALOFT. A TROUGH MOVES
THROUGH WESTERN NORTH DAKOTA FRIDAY AFTERNOON WITH THE COLD FRONT
AND UPPER LEVEL SHORTWAVE MOVING THROUGH FRIDAY NIGHT ON THE BACK
SIDE OF THE SURFACE LOW. SO...HAVE INTRODUCED CHANCE OF SNOW FRIDAY
NIGHT WEST AND CENTRAL...LINGERING ON SATURDAY IN THE CENTRAL. THE
SYSTEM SAGS SOUTHWARD AND CUTS OFF FROM THE MAIN BRANCH OF THE
WESTERLIES AS IT MOVES INTO HE CENTRAL PLAINS. SUNDAY AND MONDAY
WILL SEE AN UPPER RIDGE OVER THE WEST COAST AND MAINLY DRY NORTHWEST
FLOW OVER NORTH DAKOTA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING...TONIGHT AND TUESDAY...ROLETTE...BOTTINEAU...
AND PIERCE COUNTIES.
WINTER WEATHER ADVISORY...TONIGHT AND TUESDAY...REST OF THE CWA.

&&

TSW/JV
Hazardous weather outlook, Nov 14, 5:24 AM CST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
524 AM CST MON NOV 14 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151130-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
524 AM CST MON NOV 14 2005 /424 AM MST MON NOV 14 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER ADVISORY IS IN EFFECT TODAY AND TONIGHT.

AN ALBERTA CLIPPER MOVING INTO THE NORTHERN PLAINS TODAY WILL
BRING SNOW AND STRONG WINDS TO THE REGION TODAY AND TONIGHT.
SNOW ACCUMULATIONS OF AROUND 5 INCHES ARE POSSIBLE NORTH AND
EAST...WITH 1 TO 3 INCHES POSSIBLE ELSEWHERE. GUSTY NORTHWEST
WINDS...25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH...DEVELOPING
THIS AFTERNOON AND EVENING...WILL CREATE BLOWING AND DRIFTING
SNOW...MAKING TRAVEL VERY HAZARDOUS ACROSS MUCH OF NORTH DAKOTA.
STAY TUNED TO LOCAL MEDIA AND YOUR NATIONAL WEATHER SERVICE FOR
FUTURE UPDATES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINTER WEATHER ADVISORY CONTINUES TUESDAY MORNING AND AFTERNOON.

GUSTY NORTHWEST WINDS WILL PERSIST OVER WESTERN AND CENTRAL NORTH
DAKOTA TUESDAY MORNING AND AFTERNOON. WINDS WILL BEGIN TO
DIMINISH TUESDAY AFTERNOON AND EVENING WEST TO EAST. LIGHT SNOW
WILL END WEST DURING THE MORNING...IN THE CENTRAL DURING THE
AFTERNOON...AND IN THE EAST DURING THE EVENING. BLOWING AND
DRIFTING SNOW WILL CONTINUE TO MAKE TRAVEL HAZARDOUS ACROSS
WESTERN AND CENTRAL NORTH DAKOTA...UNTIL CONDITIONS IMPROVE WEST
TO EAST DURING THE DAY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HEINERT

Nearby

Winter Storm Warnings in North Dakota, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.